Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 10, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 8, 2001, 9:55 PM EDT for Fleming County, Rowan County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 8, 2001, 9:55 PM EDT (01:55 UTC)
- Expired
- Jul 9, 2001, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Fleming County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1437 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 090158
FFWJKL
KYC069-205-090500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
955 PM EDT SUN JUL 8 2001
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FLEMING COUNTY
ROWAN COUNTY
* UNTIL 1 AM EDT
* AT 955 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN WAS FALLING OVER FLEMING AND ROWAN COUNTIES. RAINFALL AMOUNTS
OF ONE TO TWO INCHES PER HOUR ARE LIKELY. THE HEAVIEST RAINS AT THIS
TIME HAVE FALLEN OVER NORTHERN PARTS OF FLEMING COUNTY AND NORTHWEST
PORTIONS OF ROWAN COUNTY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. LEAVE AREAS
SUBJECT TO FLOODING WHEN THE WATER STARTS TO RISE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.
LAT...LON 3840 8378 3835 8353 3828 8346 3820 8338
3820 8343 3809 8345
$$
HALLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 8:36 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 8, 8:36 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 836 PM EDT SUN JUL 8 2001 NUMEROUS ZONE UPDATES THIS EVENING DRIVEN BY NUMEROUS SEVERE THUNDERSTORM WATCHES. ANOTHER LARGE CONVECTIVE COMPLEX OVER IN/IL/OH MOVING OUR WAY AROUND 40 MPH...TO PROVIDE US WITH ROUND 2 OF SVR CONVECTION FOR TODAY/THIS EVENING. FIRST ROUND OF STORMS LAID DOWN A GOOD STRIP OF ONE INCH UP TO TWO INCH RAINS. FFG VALUES NOT THAT HIGH AND PUT SIMPLY WE ARE PRETTY WET. EXPECT THIS NEXT BATCH TO PRODUCE ANOTHER 1-2 INCHES OF RAIN...ISOLATED 3 INCHES NOT OUT OF THE QUESTION BUT SPEED OF STORMS MAY LIMIT THE AMOUNTS A LITTLE. STILL EXPECT A DECENT SIZE AREA OF STRATIFORM TYPE RAIN BEHIND THE MAIN CONVECTIVE LINE. WITH THIS ALL IN MIND WE HAVE ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE CWA UNTIL 4 AM...EVEN THOUGH OUR SOUTHWEST ZONES DID NOT SEE MUCH RAIN EARLIER..THEY HAVE OVER THE PAST FEW DAYS. ZONE UPDATE AND FFA ALIREADY OUT. .JKL...SEVERE THUNDERSTORM WATCH FOR ENTIRE CWA UNTIL 1 AM EDT. FLASH FLOOD WATCH FOR ENTIRE CWA UNTIL 4 AM EDT. HALL
In the hours before
Local storm report, Jul 8, 5:44 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
544 PM EDT SUN JUL 8 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM IRVINE KY WIND DAMAGE
07/08/01 ESTILL NUMEROUS TREES DOWN.
REPORTED BY SPOTTER.
0450 PM RAVENNA KY WIND DAMAGE
07/08/01 ! ESTILL TREE BLOWN ONTO CAR.
REPORTED BY SPOTTER.Local storm report, Jul 8, 5:56 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
556 PM EDT SUN JUL 8 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM DIXIE KY WIND DAMAGE
07/08/01 MAGOFFIN TREES AND POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT.Local storm report, Jul 8, 6:01 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
601 PM EDT SUN JUL 8 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM HOLLY FORK KY WIND DAMAGE
07/08/01 OWSLEY 2 TREES DOWN AND SIDING
BLOWN OFF A HOME. REPORTED
BY LAW ENFORCEMENT.Local storm report, Jul 8, 6:31 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
631 PM EDT SUN JUL 8 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM STINNETT KY WIND DAMAGE
07/08/01 LESLIE TREES DOWN ACROSS POWER
LINES. REPORTED BY LAW
ENFORCEMENT.
0425 PM CONFLUENCE KY WIND DAMAGE
07/08/01 LESLIE NUMEROUS TREES DOWN.
REPORTED BY LAW
ENFORCEMENT.
0430 PM KNOB LICK KY WIND DAMAGE
07/08/01 LESLIE TREES ACROSS POWER LINES.
REPORTED BY LAW
ENFORCEMENT.
0440 PM HYDEN KY WIND DAMAGE
07/08/01 LESLIE TREE BLOWN ONTO HOUSE.
REPORTED BY LAW
ENFORCEMENT.Local storm report, Jul 8, 7:42 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
742 PM EDT SUN JUL 8 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM FLEMINGSBURG KY WIND DAMAGE
07/08/01 FLEMING TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0230 PM SHARPSBURG KY WIND DAMAGE
07/08/01 BATH TREES BLOWN INTO POWER
LINES. REPORTED BY LAW
ENFORCEMENT.
0240 PM MOREHEAD KY WIND DAMAGE
07/08/01 ROWAN TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0242 PM 5 SE WEST LIBERTY KY WIND DAMAGE
07/08/01 MORGAN TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0250 PM FLEMINGSBURG KY WIND DAMAGE
07/08/01 FLEMING TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0300 PM MT. STERLING KY WIND DAMAGE
07/08/01 MONTGOMERY TREES BLOWN INTO POWER
LINES. REPORTED BY LAW
ENFORCEMENT.
0330 PM 5 W CAMPTON KY WIND DAMAGE
07/08/01 WOLFE TREES DOWN ALONG 715.
REPORTED BY LAW
ENFORCEMENT.Special weather statement, Jul 8, 7:47 PM EDT, 2 hours 8 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-090500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 747 PM EDT SUN JUL 8 2001 ...SEVERE THUNDERSTORM WATCH UNTIL 1 AM FOR EASTERN AND PARTS OF SOUTH CENTRAL KENTUCKY... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EASTERN AND PARTS OF SOUTH CENTRAL KENTUCKY UNTIL 1 AM. THIS INCLUDES THE CITIES OF MONTICELLO...SOMERSET...MIDDLESBORO...MOUNT STERLING... FLEMINGSBURG...PIKEVILLE...CAMPTON...JACKSON...HAZARD...AND LONDON. THIS SEVERE THUNDERSTORM WATCH EXTENDS THE PREVIOUS WATCH EXPIRING AT 8 PM FOR LAUREL...MCCREARY...WHITLEY...KNOX...BELL...AND HARLAN COUNTIES. THIS SEVERE THUNDERSTORM WATCH EXTENDS THE PREVIOUS WATCH EXPIRING AT MIDNIGHT TONIGHT FOR PULASKI AND WAYNE COUNTIES. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR LOCAL MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED. HEINLEIN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:45 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 45 min |
| Jul 8, 8:58 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 47 min |
| Jul 8, 9:07 PM EDT | Severe Thunderstorm Warning | JKL | Rowan | 38 min |
| Jul 8, 9:22 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Montgomery | 68 min |
| Jul 8, 9:52 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Powell | 38 min |
| Jul 8, 9:57 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 48 min |
| Jul 8, 10:08 PM EDT | Severe Thunderstorm Warning | JKL | Lee, Wolfe | 67 min |
| Jul 8, 10:08 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 67 min |
| Jul 8, 10:26 PM EDT | Tornado Warning | JKL | Johnson, Morgan | 34 min |
| Jul 8, 10:35 PM EDT | Flash Flood Warning | JKL | Elliott | 3 hr |
| Jul 8, 10:45 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Owsley, Perry | 45 min |
| Jul 8, 10:45 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 45 min |
| Jul 8, 11:15 PM EDT | Flash Flood Warning | JKL | Morgan | 3 hr |
| Jul 8, 11:23 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Whitley | 37 min |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.